Alert archive / Nevada / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 30, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 28, 1996, 2:04 PM PDT for Clark County, Nevada. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 28, 1996, 2:04 PM PDT (21:04 UTC)
- Expired
- Jul 28, 1996, 3:00 PM PDT
- In force
- 56 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Clark County, NV
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 2:45 PM PDT | Hail 0.75 | Las Vegas, NV | |
| Jul 28, 2:55 PM PDT | Thunderstorm Wind 50 | (Lsv)Nellis Afb Las, NV |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2981 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 9:09 AM PDT, 4 hours 55 minutes earlier.
Area forecast discussion, Jul 28, 9:09 AM PDT, 4 hours 55 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 905 AM PDT SUN JUL 28 1996 VORT MAX INDETIFIED ON STLT WATER VAPOR LOOP IN CENT NV MOVG NWD WITH DRYING OF MID/UPR LVLS NOTED ACRS SERN CA/SRN NV FOLLOWING PASSAGE OF VORT. LTL OR NO DYNAMICS TO SPEAK OF TDA ACRS REGION BUT THERMODYNAMICS IN PLACE FOR CONVECTION TO INITIATE OVR MTNS. SFC DWPNTS HAVE INCRD ACRS PARTS OF NV ZN8 W/TPH SHOWING A +9 24 HR CHG WHILE IGM IS +5. LOW LVL MSTR INCR ACRS PARTS OF WRN AZ DUE IN PART TO OUTFLOW FRM OVERNIGHT CONVECTION. LTL DWPNT CHG FRM DRA-EED W/NO INDC OF A GULF CAL SURGE ALONG CO RVR. DRA 12Z SOUNDING HAS DECENT INVERTED V AND SHARP MODIFIED VALUES HAVE SIG CAPE (2000-3000 J/KG) WITH ONLY SFC HEATING. COMBINATION OF STG SFC HEATING...LOW LVL MSTR AND OROGRAPHICS SUFFICIENT FOR CONVECTION TDA. FFA CHECK LIST DOES NOT PRESENT A STG CASE OF SVR/FFW THREAT AND WILL NOT MAKE ANY SIG CHGS TO CURRENT FCST BY REINTRODUCING HIGHER POPS OR WORDING OF GUSTY WINDS ETC. LAS 221. NEMETH
In the hours before
Special weather statement, Jul 28, 12:30 PM PDT, 1 hour 34 minutes before
NVZ009-CAZ019-282130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1230 PM PDT SUN JUL 28 1996 ...THUNDERSTORMS BEGINNING AROUND SOUTHERN NEVADA... AT 1215 PM PDT...LAS VEGAS DOPPLER RADAR DETECTED DEVELOPING THUNDERSTORMS IN SOUTHERN NEVADA AND NORTHWEST ARIZONA. THE MOST NOTABLE STORMS WERE LOCATED ALONG STATE HIGHWAY 164 BETWEEN NIPTON CALIFORNIA AND SEARCHLIGHT NEVADA. THESE STORMS WERE MOVING TO THE NORTHEAST AT 10 TO 15 MPH. OTHER STORMS WERE BEGINNING TO DEVELOP IN WESTERN CLARK COUNTY OVER THE SPRING MOUNTAINS...IN NORTHERN CLARK COUNTY OVER THE SHEEP RANGE AND OVER THE MOUNTAINS OF MOHAVE COUNTY ARIZONA. MORE STORMS CAN BE EXPECTED ACROSS THE REGION DURING THE AFTERNOON AND EARLY EVENING WITH FAVORED AREAS OF DEVELOPMENT OVER HIGHER TERRAIN. BOATERS...HIKERS AND OTHER OUTDOOR ENTHUSIASTS SHOULD KEEP A CLOSE EYE ON THE WEATHER AN BE PREPARED TO FIND SHELTER IF A STORM APPROACHES YOUR AREA. STAY TUNED TO THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. ADAIR
Special weather statement, Jul 28, 12:33 PM PDT, 1 hour 31 minutes before
NVZ009-CAZ019-AZZ001>003-282130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1230 PM PDT SUN JUL 28 1996 ...THUNDERSTORMS BEGINNING AROUND SOUTHERN NEVADA... AT 1215 PM PDT...LAS VEGAS DOPPLER RADAR DETECTED DEVELOPING THUNDERSTORMS IN SOUTHERN NEVADA AND NORTHWEST ARIZONA. THE MOST NOTABLE STORMS WERE LOCATED ALONG STATE HIGHWAY 164 BETWEEN NIPTON CALIFORNIA AND SEARCHLIGHT NEVADA. THESE STORMS WERE MOVING TO THE NORTHEAST AT 10 TO 15 MPH. OTHER STORMS WERE BEGINNING TO DEVELOP IN WESTERN CLARK COUNTY OVER THE SPRING MOUNTAINS...IN NORTHERN CLARK COUNTY OVER THE SHEEP RANGE AND OVER THE MOUNTAINS OF MOHAVE COUNTY ARIZONA. MORE STORMS CAN BE EXPECTED ACROSS THE REGION DURING THE AFTERNOON AND EARLY EVENING WITH FAVORED AREAS OF DEVELOPMENT OVER HIGHER TERRAIN. BOATERS...HIKERS AND OTHER OUTDOOR ENTHUSIASTS SHOULD KEEP A CLOSE EYE ON THE WEATHER AN BE PREPARED TO FIND SHELTER IF A STORM APPROACHES YOUR AREA. STAY TUNED TO THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. ADAIR
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 1:45 PM PDT | Flash Flood Warning | VEF | Clark | 60 min |
| Jul 28, 1:45 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 60 min |
| Jul 28, 2:04 PM PDT | Flash Flood Warning | VEF | Clark | 56 min |
| Jul 28, 3:07 PM PDT | Flash Flood Warning | VEF | Clark | 68 min |
| Jul 28, 3:07 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 68 min |
| Jul 28, 3:09 PM PDT | Flash Flood Warning | VEF | Clark | 66 min |
| Jul 28, 3:09 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 66 min |
| Jul 28, 4:21 PM PDT | Flash Flood Warning | VEF | Clark | 39 min |
| Jul 28, 4:21 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 39 min |
| Jul 28, 3:53 PM PDT | Flash Flood Warning | VEF | San Bernardino | 67 min |
| Jul 28, 3:57 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 58 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.